Aa
A
A
A
Close
Menopause Community
3.11k Members
Avatar universal

Estrogen for spotting while on Depo Shot

I have heard that estrogen can be prescribed if you are experiencing spotting while taking the depo shot. I just had my second shot and am still experiencing the spotting! It started a lot sooner than it did the first time i got the shot. My doctor (family and my gyno) both say to just ignore the spotting. Which is okay when it is not heavy, but I went on the depo shot because a friend had suggested it to me. She said she experienced bleeding after the shot and was prescribed estrogen for it. She took it for 3 days and her periods and spotting stopped completely.

Now, my doctors will not prescribe me anything. My family doctor said he has never heard of this, and my gyno (which is the same doctor who prescribed her the estrogen) keeps saying ignore it. I went on my own with an old prescription of birth control pills and picked up a pack hoping it will work. I plan to take it today, however, if it does not work would one suggest picking up a OTC estrogen - if one exists? I'm in Canada. My friend says to try a new doctor, but I have been to many and another is just too much.
Originally my gyno was suggesting the IUD and with the horror stories I have heard I just wasn't interested which is why I went with the shot. The original BC pill had stopped working for me as spotting would occur (after 1 year or so) no matter which brand I would switch to.

I appreciate the help as I am quite concerned and just want the bleeding to stop at this point... My body now gives me no warning signs that bleeding will occur :(
1 Responses
739655 tn?1456306393
I previously did the depo shot and had the same experience, yet worse.  My first shot was great.  I didn't even have periods.  My second shot, started spotting, then bleeding - every day.  My doctor gave me estrogen to stop the bleeding and it just got worse.  He upped the estrogen two more times to get it to stop.  I was crying all the time, even at the Downy bear commercials.  If it gets too bad, go to another doctor.  You don't want to go through what I did.  I was soaking my clothing when I'd sneeze.  My doctor said the second shot I got must have "come from a bad batch" and that the manufacturers vary and the amount of hormones in each shot can vary.  I don't know how to get "the right batch" but if your spotting gets worse I would demand something rather than be told to ignore it, or go to another doctor.  You have to take your health into your own hands, which I've learned in my 48 years.
Have an Answer?
Top Women's Health Answerers
363281 tn?1590104173
Nelson, New Zealand
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.